Alert archive / Florida / Flash Flood Warnings in 2022

Flash Flood Warning 24, NWS Miami, FL

June 10, 2022Miami-Dade County, Florida

NWS Miami, FL issued this flash flood warning at Jun 10, 2022, 2:14 PM EDT for Miami-Dade County, Florida. It was in force for 91 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2022, 2:14 PM EDT (18:14 UTC)
Expired
Jun 10, 2022, 3:45 PM EDT
In force
91 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 6 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 3:00 PM EDTFLOOD3 E Homestead, FLDELAYED REPORT..AN OFF DUTY NWS EMPLOYEE REPORTED FLOODING WITH A DEPTH ESTIMATED AT 6 TO 12 INCHES OF WATER COVERING THE ROADWAY AND ADJACENT SIDEWALKS IN HOMESTEAD NEAR MEDITERRANEAN BLVD AND SW 147TH AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1305 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

217 
WGUS52 KMFL 101814
FFWMFL
FLC086-101945-
/O.NEW.KMFL.FF.W.0024.220610T1814Z-220610T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
214 PM EDT Fri Jun 10 2022

The National Weather Service in Miami has issued a

* Flash Flood Warning for...
  Central Miami-Dade County in southeastern Florida...

* Until 345 PM EDT.

* At 214 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Homestead, Coral Gables, The Redland, Homestead Miami Speedway, 
  Black Point, Kendall, Pinecrest, Florida City, Naranja, Princeton, 
  Leisure City, Goulds, Homestead Base, Richmond West, Zoo Miami, 
  West Perrine, Cutler Bay, Country Walk, Richmond Heights and 
  Palmetto Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report flooding to your local law enforcement agency when you 
can do so safely.

&&

LAT...LON 2567 8049 2566 8026 2565 8027 2549 8034
      2538 8039 2539 8056

FLASH FLOOD...RADAR INDICATED

$$

CWC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 8:39 AM EDT, 5 hours 35 minutes earlier.

Area forecast discussion, Jun 10, 8:39 AM EDT, 5 hours 35 minutes before
Area Forecast Discussion
National Weather Service Miami FL
839 AM EDT Fri Jun 10 2022

.UPDATE...
Well we continue to be stuck in a wet and unsettled pattern across
South Florida. Abundant moisture remains across the region with
the PWAT on the 12z MFL sounding coming in right at 2 inches.
500mb temperatures around -8C will allow for a few strong storms
to develop with some gusty downburst winds possible. However, the
main impact continues to be flooding due to heavy rainfall with
slow moving downpours. The flooding risk is increased due to
antecedent conditions along the east coast where areas continue
to see abundant rainfall day after day. With saturated grounds,
water still on sides of roadways it will not take much rain to
cause issues in these areas once again today. A few minor
adjustments for the POPs based on latest hi-res timing.

&&

.PREV DISCUSSION... (Issued 723 AM EDT Fri Jun 10 2022)

AVIATION(12Z TAFS)...
L/V wind this morning with a few showers and storms along and off
the SW coast. Showers and thunderstorms increase late morning
continuing through the afternoon and evening. Periods of MVFR/IFR
cigs/vis through the early evening hours. W/SW flow near 10kt will
push the majority of thunderstorms towards the east coast
terminals, where periods of heavy rain are possible. TEMPOs will
likely be needed this afternoon as timing confidence increases.
Convection begins to diminish after sunset with winds becoming
light and variable tonight.

PREV DISCUSSION... (Issued 306 AM EDT Fri Jun 10 2022)

DISCUSSION...

Short term (Today through Saturday):

500mb analysis early this morning identifies the continuation of pronounced
mid-level troughing across the eastern United States as ridging continues
to remain established across the western United States. Forecast model
soundings for our area depict fairly light steering flow aloft which will
focus storm development and propagation primarily along areas of mesoscale
ascent (sea-breeze and outflow boundary collisions). At the surface, we
remain on the periphery of a large and expansive ridge of high pressure
that remains situated over the western Atlantic. This will allow for the
prevailing southerly to southwesterly winds to persist and the continued
advection of ample tropical moisture into the region. Similar to the
pattern of the last several days, insolation and diurnal heating will allow
for afternoon showers and thunderstorms later today. Storm organization
will once again be multicellular in nature and propagation will be along
the outflow boundaries on the edges of stratiform induced cold pools.
Forecast model soundings for this afternoon depict the potential of 500mb
temperatures of -7.5 to -8 C, 3000+ j/kg of CAPE, and slow storm motion
(due to the lack of strong winds aloft). This sets up the potential once
again for slow moving storms that could bring wind gusts, frequent
lighting, and locally heavy rainfall during the afternoon and early evening
hours. A few storms could also briefly become strong in nature,
particularly when they are oriented or developing along a boundary where
ascent is maximized.

Flooding continues to be a concern as soils are still saturated
and have not had a chance to dry out from the daily afternoon
rainfall on top of what fell last weekend with PTC (pre-Alex).
Given the slow storm motion and efficient tropical rainfall rates,
there is once again the potential for a few locales to receive
several inches of additional rainfall. A Flood Watch does remain
in effect for Metro and Coastal Miami-Dade and Broward through at
least this evening, however it could certainly be extended once
more depending on how much rain falls across these vulnerable
regions this afternoon. Temperatures are forecast to range from
the upper 80s across the east coast metro areas today to the lower
90s across the interior and Gulf coast, however cloud cover and
shower and thunderstorm activity may act to keep some locales
cooler.

Although mid-level troughing begins to lose its grip over the eastern
United States by Saturday, the continued pattern of afternoon shower and
thunderstorm activity will once again occur like clockwork on Saturday
afternoon. Forecast model soundings during this time period depict a
similar setup like today with 500mb temperatures remaining near -8 C,
3000+ j/kg of CAPE once again, and the continued lack of brisk mid-level
winds that would allow for a faster storm motion. Heavy rainfall and
localized flooding remain the most pressing matter with the potential of
gusty winds with the strongest thunderstorm activity also being possible.
High temperatures outside of convection will be similar to today with
temps in the upper 80s to lower 90s across much of the area.

Long term (Saturday Night through Thursday):

A pattern change is on the horizon as mid-level troughing over
the eastern United States gradually gives way to pronounced
ridging on Sunday/Monday. Meanwhile changes are also in store at
the surface as the large expansive ridge of high pressure over the
western Atlantic waters builds into the region, switching
prevailing flow to a southeasterly direction and could allow for a
plume of Saharan Dust to propagate into the area. The potential
presence of Saharan Dust will act to enhance the cap in the
boundary layer which will likely limit aerial coverage of showers
and thunderstorms across the area. However even with the SAL and
suppressive nature of the ridge of high pressure aloft, there is
still the potential of a few showers and thunderstorms across the
area. If an updraft is able to break through the cap, it will have
an untapped and favorable environment, which may allow for the
potential of an isolated strong to severe storm during the
afternoon hours early next week.

Spatial coverage of showers and thunderstorms will be much less
than the last several days which will result in a reduction of
cloud debris and convective activity across the area. This will
allow for warmer temperatures to prevail across the area during
this period.

MARINE...

A light to moderate south-southwesterly wind flow will prevail across area
waters through the first part of the weekend. Seas will generally remain at
3 feet or less across the local waters through the early portion of next
week as quiet and benign marine conditions are expected outside of any
shower and thunderstorms that develop. Winds and waves could be locally
higher in and around showers and thunderstorms.

BEACHES...

A moderate risk of rip currents will continue for the Palm Beaches through
at least this evening.

HYDRO...

With repeated rounds of heavy rainfall each afternoon this week on top of
the heavy rainfall that fell in association with the passage of PTC1 over
the area last weekend, antecedent conditions remain quite saturated across
the area. As water-levels remain high across southeastern Florida bodies
of water, heavy rainfall may continue to create flooding concerns as water
is not able to properly discharge into the already saturated soils. This
is especially true in vulnerable low-lying urban areas where significant
rainfall rates may allow for the build-up of a lot of water over a short
period of time. The Flood Watch for the coastal and metro areas of
Miami-Dade and Broward counties will continue through this evening, and
may be extended depending on the aerial coverage of rainfall that falls
later this afternoon and evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            75  89  76  90 /  20  60  10  30
West Kendall     73  90  74  91 /  20  50  10  30
Opa-Locka        75  90  76  91 /  20  60  10  30
Homestead        73  88  74  89 /  20  50  10  20
Fort Lauderdale  75  88  76  89 /  20  60  10  40
N Ft Lauderdale  75  88  76  89 /  30  70  10  40
Pembroke Pines   75  90  75  91 /  20  60  10  40
West Palm Beach  73  89  74  89 /  40  70  10  40
Boca Raton       74  90  74  90 /  30  70  10  40
Naples           78  89  77  90 /  30  60  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through this evening for FLZ068-072-074-168-172-173.

AM...None.
GM...None.
&&

Update/Aviation...Kelly
Today through Saturday and Marine...AR
Saturday Night through Thursday...Hadi

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 10, 8:27 AM EDT, 5 hours 47 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
827 AM EDT Fri Jun 10 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
110630-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
827 AM EDT Fri Jun 10 2022

...Flood Watch in Effect for East Coast Metro/Coastal Areas...
...Moderate risk of rip currents for Palm Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: A moderate risk of rip currents along Palm Beach County
beaches through this evening.

Thunderstorms: Scattered thunderstorms this afternoon and evening.
Some storms may become strong to severe with locally strong winds,
lightning, and heavy downpours.

Wind: The strongest storms could be capable of producing wind gusts
up to 50 mph.

Flooding: Torrential rainfall from showers and thunderstorms across
saturated South Florida could lead to flooding,especially over the
east coast metro. A Flood Watch is in effect for the east coast
metro and coastal regions.

Waterspouts: Waterspouts will be possible with any showers and
storms over local South Florida waters.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Scattered to numerous showers and thunderstorms will remain possible
every day through the first half of the weekend. The strongest storms
may produce gusty winds, heavy rainfall and lightning strikes.

Heavy rainfall will continue to be a concern for South Florida due
to slow moving showers and thunderstorms. This could lead to some
flooding concerns over South Florida, as the grounds are very
saturated at this time especially over the east coast.

An elevated risk of rip currents will be possible next week at the
Atlantic coast beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however individual spotters
are encouraged to report high wind and flooding to the National
Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 10, 11:54 AM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Miami FL
1154 AM EDT Fri Jun 10 2022

FLZ066-070-101645-
Hendry FL-Inland Collier County FL-
1154 AM EDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of north central
Collier and central Hendry Counties through 1245 PM EDT...

At 1154 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Immokalee, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Immokalee and Bunker Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2630 8137 2648 8145 2665 8118 2642 8105
TIME...MOT...LOC 1554Z 235DEG 15KT 2641 8133

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kelly
Special weather statement, Jun 10, 1:36 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
136 PM EDT Fri Jun 10 2022

FLZ073-074-173-174-101815-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
136 PM EDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of central Miami-Dade
County through 215 PM EDT...

At 136 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Leisure City, or over Homestead, moving east at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Homestead, Coral Gables, South Miami, Homestead Miami Speedway, Black
Point, Homestead General Airport, The Redland, Turkey Point, Kendall,
Pinecrest, Florida City, West Miami, Westchester, Naranja, Glenvar
Heights, Palmetto Bay, University Of Miami, Zoo Miami, Goulds and
Coral Terrace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2525 8075 2554 8083 2577 8030 2543 8017
TIME...MOT...LOC 1736Z 248DEG 7KT 2551 8044

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:29 AM EDTSpecial Weather StatementMFLCollier61 min
Jun 10, 11:54 AM EDTSpecial Weather StatementMFLHendry51 min
Jun 10, 12:39 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jun 10, 1:21 PM EDTAreal Flood AdvisoryMFLMiami-Dade53 min
Jun 10, 1:36 PM EDTSpecial Weather StatementMFLMiami-Dade39 min
Jun 10, 2:29 PM EDTSpecial Weather StatementMFLPalm Beach46 min
Jun 10, 2:46 PM EDTAreal Flood AdvisoryMFLMiami-Dade119 min
Jun 10, 3:01 PM EDTSpecial Weather StatementMFLPalm Beach44 min
Jun 10, 3:57 PM EDTSpecial Weather StatementMFLGlades48 min
Jun 10, 4:08 PM EDTSpecial Marine WarningMFL52 min
Jun 10, 4:22 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Jun 10, 4:30 PM EDTSpecial Weather StatementMFLHendry45 min
Jun 10, 4:39 PM EDTSpecial Weather StatementMFLPalm Beach36 min
Jun 10, 4:45 PM EDTSpecial Marine WarningMFL30 min
Jun 10, 4:49 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach116 min
Jun 10, 4:55 PM EDTSpecial Marine WarningMFL65 min
Jun 10, 5:38 PM EDTSpecial Weather StatementMFLPalm Beach52 min
Jun 10, 5:46 PM EDTSpecial Weather StatementMFLGlades44 min
Jun 10, 6:00 PM EDTSpecial Marine WarningMFL60 min
Jun 10, 6:07 PM EDTSpecial Weather StatementMFLBroward38 min
Jun 10, 7:58 PM EDTAreal Flood AdvisoryMFLBroward2 hr

Nearby

Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.